Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


viramune "sunburn"
Feb 6, 2004

Hello. I've been HIV+ for almost a year now. Started with an extremely high VL load (approx. 2 million) lowest CD4-200. Now I am undetectable and CD4 is 400. I began with Kaletra & Combivir but had severe GI problems. Cut Combivir switched to d4t & 3tc - was better but still had probems... We've stopped Kaletra and started on Viramune in September. Since then I have had a perpetual "sunburn". Not severe or itchy, but always there. Especially pronounced at base of neck (sort of like a trucker's tan). My question (and sorry it took so long to get to) is... are there long term health issues with this kind of reaction? I've read that Viramune and rashes are common but go away after a couple of weeks.

Secondly, I'm concerned with d4t and lipostrophy issues...the regime I'm on seems to be working, could I switch to something with a less notorious repution? Thank you.

Response from Dr. Henry

I have observed some hard to explain localized rashes that we ultimately attributed to one of the HIV drugs leading to a switch in some cases. Switching the D4T to tenofovir or abacavir is a common manuever to minimize risk for lipoatrophy. Switching the Viramune to Sustiva (efavirenz) or a PI such as Reyataz is also fairly common these days of one is possibly having a problemwith Viramune. KH



Previous
Sustiva versus Viramume, which is the bigger Lipodystrophy contributor?
Next
Reyataz effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement